... Recently in June 2013 in one of his scheduled visits to his gastroenterologist (who performed an endoscopy), it was discovered that he has a large ulcer in duodenum (D1/D2) . We also performed a lot of other tests including biopsy (and cancer was ruled out). He has been prescribed pan40 (pantaprazole) twice a day. Recently say a month back he was having acute diarrhea (watery stool) . He could not get appointment from his doctor, so visited another doctor who diagnosed his condition as IBD and prescribed colospa retard and an anti-depressant. This brought in some respite to diarrhea however he was almost always very dizzy. Unfortunately, he hit his knee during this time and was prescribed some pain killers and arthritis medicines. This lead to recurrence of the diarrhea problem and vomiting. So we are completely out of options as to what is causing the diarrhea and whats the best course of treatment. My father has a strict dietary regimen. He has perched rice in breakfast and has rice and light fish curry for lunch and breakfast. He never touches dairy products or fruits as advised by his gastroenterologist. Any advise on this case would be highly appreciated
Gastrointestinal Disorders - My father is 66 and he was diagnosed with stomach ulcer back in 2009.?
- 28 Oct 2013 by arunavar
- 28 October 2013
I have the same doubts as dzoo. And arthritis meds for an ulcer patient? Those things have given me 9 ulcers over the years. I have no idea what the anti depressant is going to do. I'd say he needs to see his gastro and get his meds straightened out. Pantoprazole is usually only used once a day, and it can cause diarrhea.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Oct 2010 • 1 answer
Gastrointestinal Disorders - Diagnosed with mild gastritis don't know what this means anyway if you?
Posted 5 Jul 2011 • 3 answers
Posted 15 Sep 2013 • 1 answer
Posted 28 Jan 2014 • 3 answers
Posted 5 Mar 2015 • 1 answer